Winter Weather, Baylor
- When
- November 29, 6:00 PM CST to November 30, 7:00 PM CST
- Where
- Baylor forecast zone
- Reported by
- COOP Observer
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Cold arctic air moved into the region ahead of a strong upper level storm system that moved across the southern plains causing winter precipitation across western north Texas November 29-30. Rain, freezing rain, sleet and eventually snow fell across the area.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Cold arctic air moved into the region ahead of a strong upper level storm system that moved across the southern plains causing winter precipitation across western north Texas November 29-30. Rain, freezing rain, sleet and eventually snow fell across the area. Accumulations of sleet and snow ranged from less than an inch up to 5 inches. The highest amounts of 4 to 5 inches were reported in Hardeman county. The precipitation caused numerous accidents across the area due to the hazardous road conditions.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 29, 2:58 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CST WED NOV 29 2006
.DISCUSSION...
FOCUS THIS FORECAST PACKAGE WAS ON WINTER STORM EVENT TONIGHT THRU
THURSDAY.
TSTMS CONT TO DEVELOP NEAR THE STRONG COLD FRONT THIS AFTN... WITH
SEVERE STORMS POSSIBLE INTO EARLY EVENING. TEMPERATURES CONT TO
RAPIDLY FALL INTO THE 30S WITH THE PASSAGE OF THE COLD FRONT. THE
FRONT WILL CONT TO MOVE SOUTH THE REST OF THIS AFTN INTO THIS
EVENING... EXITING THE FORECAST AREA EARLY THIS EVENING. THE OVERALL
THOUGHTS ON THE EVOLUTION OF THE WINTER PRECIPITATION THROUGH
THURSDAY HAS NOT CHANGED FROM THIS MORNING. STRONG UPR LOW WILL MOVE
INTO AND ACROSS SOUTHERN PLAINS TONIGHT AND THURSDAY. THERE MAY BE A
LULL ACROSS PARTS OF THE AREA BEFORE THE UPR LOW BEGINS TO STRONGLY
INFLUENCE THE AREA. HOWEVER... FREEZING DRIZZLE WILL STILL BE
POSSIBLE. MODELS HAVE TRENDED TOWARDS MORE SIGNIFICANT SNOWFALL
AMOUNTS ACROSS PARTS OF THE CWA... THAN PREVIOUS FORECASTS.
WIDESPREAD AMOUNTS OF 3 TO 6 INCHES STILL LOOK REASONABLE ACROSS
PARTS OF THE CWA... WITH MESOSCALE BAND OR BANDS DEVELOPING
SOMEWHERE PRODUCING EVEN HIGHER AMOUNTS. AS OF EARLY THIS AFTN...
THE GREATEST SNOW AMOUNTS ARE EXPECTED TO OCCUR IN NORTH CENTRAL OK.
HOWEVER... SITUATION IS STILL DEVELOPING AND THE AREA OF GREATEST
SNOWFALL CAN STILL CHANGE... ESPECIALLY DEPENDING ON WHERE THE SNOW
BANDS DEVELOP. IN THE SOUTHEAST SOME ICING DUE TO FREEZING RAIN MAY
OCCUR BEFORE PRECIP CHANGES OVER TO SNOW THURSDAY. WILL CONT WITH
WINTER WX ADVISORY THIS EVENING THEN A WINTER STORM WARNING
BEGINNING AT 9Z AND LASTING THRU THURSDAY EVENING.
THE OTHER STORY OVER THE NEXT FEW DAYS WILL BE TEMPERATURES AND WIND
CHILLS. TEMPERATURES WILL FALL INTO THE TEENS AND TWENTIES
TONIGHT... WITH ONLY SMALL DIURNAL CHANGE EXPECTED THURSDAY /HIGHS
20S TO LOW 30S/ DUE TO CLDS... CAA... AND PRECIP. BREEZY NORTHERLY
WINDS WILL CAUSE WIND CHILLS IN THE SINGLE DIGITS TO TEENS ACROSS
THE FORECAST AREA TONIGHT AND THURSDAY... EXCEPT IN NORTHWEST OK
WHERE WIND CHILLS MAY FALL BELOW ZERO TONIGHT. THE COLDEST
TEMPERATURES WILL LIKELY OCCUR THURSDAY NIGHT ACROSS THE AREA. SKIES
WILL BE CLEARING DUE TO THE UPR LOW MOVING OFF TO THE EAST. WITH
SURFACE RIDGE OVER THE REGION WINDS WILL BECOME LIGHT THURSDAY
NIGHT. CLEARING SKIES... LIGHT WINDS... AND SNOW ON THE GROUND WILL
CAUSE TEMPS TO BECOME COLD. HOW COLD WILL DEPEND SOMEWHAT ON THE
AMOUNT OF SNOW COVER AND THE TIMING OF THE CLEAR SKIES AND LIGHT
WINDS IN A LOCATION. LOWERED MAX TEMPS ON FRI DUE TO THE POTENTIAL
SNOW COVER EXPECTED ACROSS THE AREA. DESPITE PLENTY OF SUNSHINE...
THE SNOW WILL MAKE IT DIFFICULT FOR TEMPS TO WARM DURING THE DAY.
DEPENDING ON HOW DEEP/EXTENSIVE THE SNOW COVER IS AND HOW LONG IT
LINGERS OVER THE AREA... TEMPS MAY BE SLOW TO WARM OVER THE WEEKEND
INTO NEXT WEEK IN SOME LOCATIONS. DUE TO THE FOCUS ON THE WINTER
STORM EVENT... DID NOT MAKE ANY CHANGES TO DAYS 4-7 FOR THIS
FORECAST PACKAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 23 26 16 35 / 90 80 20 10
HOBART OK 21 27 15 37 / 80 60 10 10
WICHITA FALLS TX 26 30 18 40 / 90 70 10 10
GAGE OK 14 25 4 38 / 70 50 0 10
PONCA CITY OK 20 25 14 33 / 90 80 40 10
DURANT OK 29 30 21 40 / 100 80 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY FOR OKZ006-OKZ007-OKZ008-OKZ011-OKZ012-OKZ013-
OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-
OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-
OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
OKZ048-OKZ050-OKZ051-OKZ052.
FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ006-
OKZ007-OKZ008-OKZ011-OKZ012-OKZ013-OKZ016-OKZ017-OKZ018-
OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-
OKZ033-OKZ034-OKZ035-OKZ036-OKZ038.
WINTER STORM WARNING FROM 3 AM TO 9 PM CST THURSDAY FOR OKZ004-
OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
THURSDAY FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
TXZ089-TXZ090.
WINTER STORM WARNING FROM 3 AM TO 9 PM CST THURSDAY FOR TXZ083-
TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
22/25HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST WED NOV 29 2006
OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST WED NOV 29 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA AND A SMALL PART OF WESTERN NORTH TEXAS
LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A PRAGUE... TO PAULS VALLEY...
TO HENRIETTA TEXAS LINE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM EARLY THIS
AFTERNOON THROUGH EARLY EVENING.
DISCUSSION...
A STRONG ARCTIC COLD FRONT PUSHING INTO SOUTHERN OKLAHOMA AT MIDDAY
WILL CONTINUE TO MOVE SOUTHWARD THIS AFTERNOON. SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE COLD FRONT
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MODERATE AMOUNTS
OF INSTABILITY ALONG WITH FAVORABLE VERTICAL WIND PROFILES ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WILL ALLOW FOR THE
POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON
HOURS... INCLUDING SUPERCELLS. THE MAIN THREATS FROM THESE STORMS
WILL BE LARGE HAIL AND STRONG WINDS... HOWEVER AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE ACROSS THE RISK AREA. THE SEVERE THREAT IS
EXPECTED TO DIMINISH BY EARLY EVENING AS THE FRONT PUSHES SOUTH OF
THE AREA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
MUCH COLDER WEATHER WILL CONTINUE TO FILTER INTO THE REGION THIS
AFTERNOON AND TONIGHT... BEHIND AN ARCTIC COLD FRONT. FREEZING
RAIN... SLEET AND SNOW IS EXPECTED TO IMPACT MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT. WIND CHILL READINGS
OF BETWEEN ZERO AND 15 ABOVE WILL ALSO OCCUR LATER TODAY AND
TONIGHT. SEVERAL WINTER WEATHER PRODUCTS HAVE BEEN ISSUED ADDRESSING
THE DIFFERENT TYPES OF WINTRY PRECIPITATION. SEE THE LATEST WINTER
WEATHER HEADLINES FOR MORE DETAILED INFORMATION CONCERNING THE
CURRENT WINTER STORM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
A MAJOR WINTER STORM WILL CONTINUE TO AFFECT MUCH OF OKLAHOMA DURING
THE DAY ON THURSDAY... PRODUCING SIGNIFICANT SNOW AND ICE ACROSS THE
AREA. SEE THE LATEST WINTER WEATHER PRODUCTS FOR MORE DETAILED
INFORMATION.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 416 PM CST WED NOV 29 2006 OKZ050-292245- LOVE OK- 416 PM CST WED NOV 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF THACKERVILLE AT 416 PM CST...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 437 PM CST WED NOV 29 2006 OKZ043-292300- COAL OK- 437 PM CST WED NOV 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER OLNEY AT 437 PM CST...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 452 PM CST WED NOV 29 2006 TXZ086-089-292315- WICHITA TX-ARCHER TX- 452 PM CST WED NOV 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER LAKESIDE CITY AT 452 PM CST... MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 454 PM CST WED NOV 29 2006 OKZ051-292315- MARSHALL OK- 454 PM CST WED NOV 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER KINGSTON AT 454 PM CST... MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 525 PM CST WED NOV 29 2006 OKZ032-043-292345- HUGHES OK-COAL OK- 525 PM CST WED NOV 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER COAL COUNTY AT 525 PM CST... MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COAL AND HUGHES COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 PM CST WED NOV 29 2006 OKZ044-300015- COTTON OK- 543 PM CST WED NOV 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TEMPLE AT 543 PM CST...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
The national radar mosaic for the moment the first event began.
5 winter weather, 3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474, 5476, 5477, 5468, 5469, 5470, 5472, 5475.